Last week he had the last of his own teeth removed and the dentist had him put in his dentures right afterwards. Starting yesterday he has a thick white coating all over the top of his tongue; which will come off easily using a tongue scraper and a very strong gag reflex. Could he be allergic to his new dentures?
The symptoms are suggestive of oral candidiasis.It appears as thick white or cream-coloured deposits on mucosal membranes.It is very common in denture users.It can be treated with topical anti-fungal drugs, such as nystatin, miconazole or amphotericin B. Topical therapy is given as an oral suspension which is washed around the mouth(swishes) and then swallowed by the patient. Severe cases may need oral antifungals.
I would suggest a dentist’s consultation and getting your husband prescribed topical antifungal medicines.
Hope it helps.Take care and pls do keep me posted on how your husband is doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.